Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Differentiating hypersensitivity versus infusion-related reactions in pediatric patients receiving intravenous asparaginase therapy for acute lymphoblastic leukemia. Leuk Lymphoma 2017 03;58(3):540-551

Date

08/23/2016

Pubmed ID

27546298

DOI

10.1080/10428194.2016.1213826

Abstract

Asparaginase is a key component of therapy for acute lymphoblastic leukemia (ALL). Traditionally, asparaginase was administered intramuscularly but is now commonly given intravenously. Although intravenous administration is less painful, it can be challenging to differentiate hypersensitivity versus infusion-related reactions. The ability to distinguish between asparaginase-mediated reactions is critical to ensure optimal asparaginase treatment. In this paper, we will review the differences in pharmacokinetics and toxicities, when asparaginase is administered intravenously versus intramuscularly in pediatric patients with ALL. Differences between antibody-mediated hypersensitivity events and nonantibody-mediated infusion reactions will be addressed to assist practitioners in distinguishing between these clinically similar asparaginase-associated toxicities.

Author List

Burke MJ, Rheingold SR

Author

Michael James Burke MD Professor in the Pediatrics department at Medical College of Wisconsin




MESH terms used to index this publication - Major topics in bold

Antineoplastic Agents
Asparaginase
Diagnosis, Differential
Disease Management
Drug Hypersensitivity
Drug Monitoring
Humans
Infusions, Intravenous
Injection Site Reaction
Precursor Cell Lymphoblastic Leukemia-Lymphoma
Prevalence
jenkins-FCD Prod-482 91ad8a360b6da540234915ea01ff80e38bfdb40a